Reactions caused by some medicines.

Bangalore, India
March 23, 2009 6:10am CST
Hi friends last week friday me and my husband went to see his friend who was admitted in hospital. The reason was he was affected by the medicine given for fever. His skin had become like as if they are burnt. He was in a very critical condition. I really felt bad seeing him. Any reason why such things happen for just taking a single tablet?
2 people like this
7 responses
@sirrob (4112)
• Philippines
23 Mar 09
It could be that your patient is allergic to the medicine he was taking and if it is already ruled out that it is the cause. Or he has been taking multiple types of medicine for the same problem that it cause more problem in his body system. Do you able to know the diagnosis of your friend's condition or illness? Initially, I am seeing that your friend has Stevens-Johnson Syndrome? Unless there will be more findings that you can give us.
1 person likes this
• Bangalore, India
24 Mar 09
hi sirrob what do you mean by Steven-Johnson syndrome?
@sirrob (4112)
• Philippines
24 Mar 09
Stevens-Johnson is a life threatening condition affecting the skin and mucous membrane thought to be a hypersensitivity complex brought by some medications. But majority of it the cause is still unknown.
• Bangalore, India
24 Mar 09
ohh ok thanks for the information.
@dpk262006 (56109)
• Delhi, India
24 Mar 09
Yes, when medicines are taken without proper presciption or when one takes a 'substitute' medicine from a Chemist, as against the advice of a Doctor, this type of problems may occur, therefore, it is always advised that we must consult our Doctor, before consuming a pill, because we never know about its side effects. Whatever happened with your hubby's friend, is really sad, hope he'll be better soon.
1 person likes this
• Bangalore, India
25 Mar 09
Thanks for your wishes deepak.
@ajit25 (1010)
• India
23 Mar 09
What happened to your friend is really shocking i could not believe one can suffer like this with the reaction of medicine, I think the medicine were outdated or he had taken those medicine without doctors advice.
1 person likes this
• Bangalore, India
23 Mar 09
Even I cant belive that but after seeing him really have to belive.. He took it from doctors advice and they were not outdated.. Dont know how his wife will with stand after seeing him.. she is carrying now..
@srganesh (6349)
• India
23 Mar 09
Medicines have some side effect.A family doctor is well aware of the person's body condition and would suggest the right medicine which his body will accept.this type of problems occur more with specialists where they concentrate on the single part.But it is very sad,he got side effects with the medicine for simple fever.Did he confused the doctor when telling the symptoms?Anyhow,I pray for that friend to get well soon.
• Bangalore, India
23 Mar 09
No he dint confuse actually he gone to his wife's native there he took this medicine consulting some doctor because he got fever there.
• Philippines
23 Mar 09
Each medication has side effects and adverse reactions. It just so happened that your friend is allergic to that medicine that it caused such reaction. But I wonder also why the hospital staffs did not test your friend first if he will develop an allergic reaction. that could have been prevented. but i hope your friend is doing good.
1 person likes this
• Bangalore, India
23 Mar 09
Hi I dont think they checked before giving him. Poor fellow suffering too much his wife is still not aware of this I dont know what her condition will be after seeing him.
@eshaan (6193)
• India
24 Mar 09
normally such things dont happen after taking the tablet for fever.There must be some other reason like it had crosssed it expiry date or the medicine was not proper, the doctor who had given it was not experienced and had written something else for the problem he had...etc etc...there are many possiblities, which only an expert can pedict, may God bless him and he regains his normal skin.
• Bangalore, India
25 Mar 09
Thanks for sharing eshaan and thanks for the wishes..
@Ritchelle (3797)
• Philippines
24 Mar 09
i definitely know the answer to why your friend reacted that way to a single tablet of medicine. you see, the components in a medicine are not natural and eventhough there are some natural components in a medicine we cannot foretell how our system would react. it's an allergic reaction and to understand this better we have to find out why some humans are allergic to some components or allergens while others are not. you see in the process of human evolution our cells learned to adapt to our environment. this is needed for us to survive. however, since not all of our cells are in tip top condition some humans were able to adapt to certain allergens while others weren't able to.
• Bangalore, India
25 Mar 09
Thanks for sharing friend.